Hi folks, I have been on Gabapentin for some time now and am now really having problems with my short term memory. I often find I forget what I'm talking about mid sentence, thoughts come into my mind about things I need to do and then disappear immediately and I often do half a job and don't complete it because I've forgotten what I was doing. I cannot recall what I had for dinner yesterday and when I wake up in the morning, it takes me ages to remember what day it is.
I am taking 400mg four times a day so a total of 1600mg daily. I take it for sciatica and really don't know if it is helping me or not as I am also taking regular painkillers and having injections in my back at the pain clinic.
I have decided that I would like to start reducing my Gabapentin with a view to stopping it to see if this helps with my memory problems. I take my dose in capsules which cannot be split and take them morning, lunchtime, teatime and bedtime. Would it be OK to reduce it to three times a day instead, thereby making the overall daily amount 1200mg daily? This would mean reducing my daily intake by 400mg a day. Is this too much? I don't want to keep bothering my doctor and I find I get the most helpful information from my friends here who have been through it and understand.
Sorry to go on explaining myself forever - that's another side effect!